How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 45176
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

Iv had anxiety that started out of the blue in i believe kt

Customer Question

Iv had anxiety that started out of the blue in i believe kt was 2011 I was in a stressful time going to university for my forst year. Only in school for 2 month but a week before i finished i had a late night hockey game. I played my heart out very exhausted. Game finished and went to dressing room my heart started to beat fast. I started to panic theb i started to be short of breath and could not really remember some stuff, ambulance came and by time they got there symptoms went away. They said inhad a panic attack. A week after that i statted to have panic attacks after panic attacks couple times a week. I became very tired and started to have other symptoms of anxiety, i started acupuncture and anxiety meds. Iv all ways kinda done acupuncture but stopped for awhile then re started due to what was going on. Nkw up todate my symptoms are
EXTREME fatigue
Shortness of breath that effects me allot. Cant do anything physically cause its hard to catch my breath
Bad concentration
Bad memory
Bad bowel movmembrs on and off
Sleepineg problems
Racing thoughts when trying to sleep
Super tight muscles
Threw the 4 years iv tried MANY anxiety meds non seem to do the trick. They might of helped a little with shortness of breath and made me not have barley any panic attacks unless i started to worry about something
So in april i stopped the meds since they felt like they were not doing much. Every thing became worse. Started to have bad stomach acid reflux, its so bad right now that reflux meds dont help. I loss appitite, i feel sick after eating and i cant do ANY activity like weight lifting cause it wants to come up i cant even go dancing.
I started anxiety meds again mis sept. Started taking cymbolta
I do acupuncture once a week. Iv tried refluxology for 6 months that included once a week
I now do floating. Where i lay in a tank of epsom salt 1000mg and all so started seeing a nautropath but i have not seen zero improvments over the 4 years and i do so much treatment any over time everything seems to be getting worse. At the start it was manijable but over time just worse and worse. Whats going on? Is this really anxiety? Why does treatments not work with me??
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

your prior medication treatment did work for you

when you stopped them your anxiety got worse

you have to go back to your doctors and see a psychiatrist and go back on SSRI agents to help decrease your anxiety symptoms

when the medications don't seem to work, you shouldn't stop them.

you need to go back to your doctors and increase the dose of the anxiety medications or add on different medications.

your anxiety symptoms are very severe

you also need to be seeing a PhD psychotherapist regularly to learn about cognitive behavioral therapy to help decrease your anxiety symptoms.

you also need to be using long acting benzos like klonopin and valium to help decrease your anxiety symptoms

all of these treatments together will not make your anxiety zero, but will help substantially reduce your anxiety levels.

there are also medications like Abilify, Clozaril, Geodon, Risperdal, Seroquel which can be used with conventional SSRI agents to help them work better to help further decrease your anxiety levels

but you have to be willing to go back to see a doctor or psychiatrist to discuss these medications.

let me know if you have questions.

Customer: replied 1 year ago.
I did go back on meds mid september started taking cymbolta 30 mg and about 2 weeks ago went upto 60 mg think it added to my fatigue. Whats cognitive behaviour??
Expert:  Dr. David replied 1 year ago.

cognitive behavioral therapy focuses on exploring relationships among a person's thoughts, feelings and behaviors

during CBT a therapist will actively work with a person to uncover unhealthy patterns of thought and how they may be causing self-destructive behaviors and beliefs

have you seen a psychotherapist before?

medications like cymbalta can sometimes cause some mild side effects fatigue, but they can be effective in helping to decrease anxiety

also you can try other medications like Zoloft or Paxil which may not cause so much fatigue.

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 1 year ago.
Will i all ways need to be on medication for anxiety or need to all ways do treatment?
Expert:  Dr. David replied 1 year ago.

no, you don't always need treatment forever.

it is too stressful for you to worry about forever at this point

your anxiety symptoms are bad now, so you need to go back on treatment now.

in the future, you can always talk to your doctor about trying to taper off of your medications to see if your anxiety symptoms have improved or not.